Thunderstorm Wind, Clark
- When
- June 4, 3:20 PM EST
- Where
- Clark County, Sellersburg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.400, -85.750
Trees and power lines were downed.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE JUN 4 2002 MESO ETA WAS RIGHT ON THE MARK WITH SUBTLE 2 OR 3 DEGREE DROP IN H7 TEMPS THIS AFTN ACRS PARTS OF OUR WRN & NRN FORECAST AREA (FA)... THUS ALLOWING FOR SOME TSTM POTENTIAL. MSAS DATA CLEARLY SHOWING DEFINED CONVG PTN ACRS SAID RGN...SO ISO TO SCT TSTMS WILL PERSIST INTO THE EVNG THOSE PLACES. MEANWHILE ... 2NDRY AXIS OF CONVECTION ACRS SRN MO (AGAIN IN MID-LVL INSTABILITY) WILL RIDE NEWD ACRS SRN INDIANA LTR IN THE EVNG/TNGT ... SO WE WILL KEEP POPS GOING OVNGT. ELSEWHERE...CLR TO PARTLY SKIES OUGHT TO DO IT. VEERING LLJ...COUPLED WITH APRCHG CDFNT...AND HELP FM RGT ENTRANCE RGN OF JET...WILL INSTIGATE NUMEROUS SHWRS/TSTMS BOTH WED AND WED NIGHT ACRS FA. PRECIPITABLE WATER VALUES OF 1.50 TO 1.80 INCHES (OR ABOUT 150 PCT ABOVE NORMAL) STRONGLY SUGGESTS HVY RAIN POTENTIAL. SWLY FLOW ALOFT...AT ALL LVLS...SHOULD MEAN SLOW TRANSLATION OF FNT TO THE EAST. AS A RESULT WILL KEEP MEDIUM RANGE POPS E AND SOUTH THU MRNG BEFORE DRYING OUT. BUBBLE OF HIGH PRES WILL WORK ACRS THE UPR OH VLY/LWR GREAT LAKES ON FRIDAY BRINGING FAIR SKIES TO THE REGION THEN. HOWEVER...SRN PORTION OF LONG WAVE TROF...LEFT BEHIND IN TEXAS...WILL PROBABLY BE A PLAYER IN OUR WX OVER THE WEEKEND...AS IT APPROACHES THE OH AND TN VLYS. WE WILL PLAY IT CONSERVATIVE AND BRING SHWRS AND TSTMS IN ON SUNDAY. .SDF...NONE. STUREY
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1140 AM EDT TUE JUN 4 2002 ...HIGH HEAT, HUMIDITY, AND U-V LEVELS THIS AFTERNOON... UPPER LEVEL HIGH PRESSURE WILL KEEP SKIES MOSTLY SUNNY AGAIN THIS AFTERNOON ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. ALSO, SOUTHWESTERLY LOW LEVEL FLOW WILL CONTINUE TO IMPORT WARM AND MOIST AIR TO THE REGION. THESE FACTORS WILL COMBINE TO PRODUCE HIGH HEAT INDICES AND ULTRA VIOLET READINGS THIS AFTERNOON. THE HEAT INDEX FACTORS BOTH TEMPERATURE AND RELATIVE HUMIDITY TO PRODUCE A MEASURE OF WHAT IT REALLY FEELS LIKE OUTDOORS. THIS AFTERNOON HIGH TEMPERATURES WILL REACH INTO THE LOWER AND POSSIBLY MID 90S, AND DEW POINTS WILL REMAIN IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES FROM 98 TO 105. URBAN LOCATIONS, SUCH AS LOUISVILLE AND LEXINGTON, AND LOCATIONS THAT ARE NEAR LARGE ASPHALT SURFACES SUCH AS ROADS AND HIGHWAYS, WILL SEE THE HIGHEST HEAT INDEX READINGS. THESE ARE POTENTIALLY DANGEROUS VALUES, ESPECIALLY TO ELDERLY AND VERY YOUNG PEOPLE. IF YOU ARE WORKING OUTDOORS THIS AFTERNOON, YOU SHOULD DRINK PLENTY OF WATER, AVOIDING CAFFEINATED OR ALCOHOLIC DRINKS. ALSO TRY TO WEAR LIGHT COLORED CLOTHING AS THIS WILL TEND TO REFLECT INCOMING HEAT FROM THE SUN. IN ADDITION TO THE HIGH HEAT INDICES, THE ULTRA VIOLET INDEX THIS AFTERNOON IS FORECAST TO REACH VERY HIGH LEVELS. THIS MEANS THAT EXPOSED SKIN CAN BURN IN AS LITTLE AS 10 MINUTES. WEARING SUNGLASSES AND SUNSCREEN WITH AN S-P-F OF 15 OF HIGHER WILL HELP YOU AVOID SUNBURN TODAY. ALSO, IF YOU CAN, TRY AND AVOID EXTENDED OUTDOOR ACTIVITIES THROUGH 5:00 PM DAYLIGHT TIME. IT IS IMPORTANT TO KNOW THAT U-V RAYS CAN PENETRATE CLOUD COVER, SO EVEN IF A FEW CLOUDS FORM THIS AFTERNOON, YOU CAN STILL GET BURNED. A FINAL NOTE, REMEMBER THAT LONG-TERM EXPOSURE TO HIGH ULTRA VIOLET CONDITIONS HAS BEEN LINKED TO PREMATURE SKIN AGING AND TO CATARACTS. SMALLCOMB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1140 AM EDT TUE JUN 4 2002 ...HIGH HEAT, HUMIDITY, AND U-V LEVELS THIS AFTERNOON... UPPER LEVEL HIGH PRESSURE WILL KEEP SKIES MOSTLY SUNNY AGAIN THIS AFTERNOON ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. ALSO, SOUTHWESTERLY LOW LEVEL FLOW WILL CONTINUE TO IMPORT WARM AND MOIST AIR TO THE REGION. THESE FACTORS WILL COMBINE TO PRODUCE HIGH HEAT INDICES AND ULTRA VIOLET READINGS THIS AFTERNOON. THE HEAT INDEX FACTORS BOTH TEMPERATURE AND RELATIVE HUMIDITY TO PRODUCE A MEASURE OF WHAT IT REALLY FEELS LIKE OUTDOORS. THIS AFTERNOON HIGH TEMPERATURES WILL REACH INTO THE LOWER AND POSSIBLY MID 90S, AND DEW POINTS WILL REMAIN IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT INDICES FROM 98 TO 105. URBAN LOCATIONS, SUCH AS LOUISVILLE AND LEXINGTON, AND LOCATIONS THAT ARE NEAR LARGE ASPHALT SURFACES SUCH AS ROADS AND HIGHWAYS, WILL SEE THE HIGHEST HEAT INDEX READINGS. THESE ARE POTENTIALLY DANGEROUS VALUES, ESPECIALLY TO ELDERLY AND VERY YOUNG PEOPLE. IF YOU ARE WORKING OUTDOORS THIS AFTERNOON, YOU SHOULD DRINK PLENTY OF WATER, AVOIDING CAFFEINATED OR ALCOHOLIC DRINKS. ALSO TRY TO WEAR LIGHT COLORED CLOTHING AS THIS WILL TEND TO REFLECT INCOMING HEAT FROM THE SUN. IN ADDITION TO THE HIGH HEAT INDICES, THE ULTRA VIOLET INDEX THIS AFTERNOON IS FORECAST TO REACH VERY HIGH LEVELS. THIS MEANS THAT EXPOSED SKIN CAN BURN IN AS LITTLE AS 10 MINUTES. WEARING SUNGLASSES AND SUNSCREEN WITH AN S-P-F OF 15 OF HIGHER WILL HELP YOU AVOID SUNBURN TODAY. ALSO, IF YOU CAN, TRY AND AVOID EXTENDED OUTDOOR ACTIVITIES THROUGH 5:00 PM DAYLIGHT TIME. IT IS IMPORTANT TO KNOW THAT U-V RAYS CAN PENETRATE CLOUD COVER, SO EVEN IF A FEW CLOUDS FORM THIS AFTERNOON, YOU CAN STILL GET BURNED. A FINAL NOTE, REMEMBER THAT LONG-TERM EXPOSURE TO HIGH ULTRA VIOLET CONDITIONS HAS BEEN LINKED TO PREMATURE SKIN AGING AND TO CATARACTS. SMALLCOMB
The Louisville radar (KLVX), 50 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301785, 5301786.